Weaning Myself Off of Remeron (Mirtazpine)

I’m breaking up with Remeron (mirtazapine). And, yes, Remeron — it was you. Although I got a much-needed grip on my mental health with Remeron, I gained almost 100 pounds in less than a year. OUCH!

Ideally, I should’ve talked to my therapist about weaning myself off of Remeron, but in our last session, he’d talked about getting me off of it while keeping me on Prozac (which I’ve been on since April of 2003.) Also, I’m not getting any younger (although I am getting fatter) and I couldn’t wait to get an appointment with the therapist. By the time I manage to get an appointment, I’ll be so fat I can’t get out of the house.

I had two refills of 30 pills left, so this is what I did:

The first refill I took a Remeron every other night. Two months later, I got the last refil and have been splitting the pills in half and taking half a pill every other night.

Even before I stared the half a pill, my appetite decreased to a dull roar. My appetite has been decreasing. Unfortunately, I haven’t lost any weight, yet, but at least the grocery bill has gone down.

So far, I have not experienced any withdrawal symptoms except that it takes me another 2 or 3 hours to fall asleep on my non-Remeron nights.

I don’t recommend cutting back on psych meds unless you talk to your doctor first, but I rarely follow my own advice.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: